I had to contact my psych doctor today due to increased swelling in my calves and feet. She wants me to be put on Lasix but my medical doctor says that Depakote doesn't cause swelling so that there is something else going on with me. I read on here where it does cause this so I dont know what to do. Do I print out from here the side effects to show his since he doesn't deal that much with psych meds other than the anti-depressants for his patients? I dont want to be argumentative with him but I dont want to go through unneeded tests or exams either.
This is a sticky one because docs don't much care for patients telling them what is what, if you know what I mean. Maybe you could have the two docs talk, if you think they will. You'll have to sign a release so to allow them to talk, but might be worth a try. If the swelling is do to another cause then the depakote, some simple blood work would be in order. Do you have insurance? If so, it might be worth the effort just to be sure it isn't something else going on.
Laurie's idea is excellent. When I ran into some complications and side effects from psych drugs, my psych doc got on the phone with my consent to run over some things with my internist. That's the way to go about this, so that things don't get misunderstood or miscommuniated through the grapevine. I am surprised about this possible side effect with depakote, as I've taken it many years and never had a bit of that - but that means nothing. I imagine that there are so many rare, and sometimes unreported side effects to all drugs in general, depending on each individual's response to it, that what you are finding could very well be. Thanks to Laurie for that excellent idea! Kathleen
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Depakote ER - Hello. I was prescribed Depakote 500mg's twice daily and also Pristiq 50mg once daily?
Posted 30 Sep 2009 • 1 answer
Posted 1 May 2010 • 3 answers
Im 55years old diagnoised with bipolar 21/2 years ago lithium was mentioned and I paniced. Was so s?
Posted 13 Dec 2012 • 4 answers
Posted 23 Aug 2013 • 2 answers
Posted 18 Feb 2016 • 2 answers